Tear trough treatment has made my eyes look much smaller - would Botox help?

I had restylane injected into the tear troughs by a renowned specialist for this procedure. This was 3 days ago. My eyes now look much smaller. (This didn't happen with my previous doctor who used a cannula but she caused Tyndale effect.. Also, 9 months ago she overfilled my cheeks so my new doctor was filling under eye area while I still have big cheeks. Is this why my eyes look small?) I don't want the hollows back but want my eyes to be big again. Would botox help the eyes look big again?

Doctor Answers 7

Tear trough injection

If it was just three days ago, it is too early to judge your results.  I always tell my patients not to look closely for at least a week.  There can be swelling from the filler, bruising, or even hives.  That is why I set up followup appointment for new patients at 2 - 4 weeks. My suggestion is that you call the treating physician and set up a followup in about 2 weeks.  If the filler is still puffy, making your eyes look smaller, part can be dissolved with hyaluronidase under the eyes or even in the cheeks (its never too late).  Or as you suggest, if muscle movement is the issue, botox, dysport or xeomin can be used.  So please start with your treating physician.

I hope this answer was helpful.
Best wishes


New York Dermatologist
5.0 out of 5 stars 9 reviews

Tear trough treatment and Botox

It is rather early in the healing process; you are only three days post op.This could be swelling, but I would recommend cutting the amount of filler in half and adding more as needed.The injections do dissolve over time, but it’s best not to treat with Botox.

Hisham Seify, MD, PhD, FACS
Orange County Plastic Surgeon
5.0 out of 5 stars 19 reviews

Tear trough treatment has made my eyes much smaller - would Botox help?

Thank you for your question. A before and after photo would help assess exactly what you are speaking about. Filler should not effect the size of your eyes. Perhaps wait until the filler metabolizes a little. Botox will not make your eyes larger. A small amount of Botox under the eyes could potentially make the eyes appear to be rounder.

All the best,

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 426 reviews

Maybe a little

I would echo what a lot of the other doctors are saying.

1. Wait at least a week or two to allow for the swelling to subside
2. Talk with your plastic surgeon since they know your treatment plan much better than we would
3. A medication can be injected to dissolve some of the filler if there is too much and this is the cause of your concern
4. In certain circumstances botox can be injected into the muscles in and around the eyelids to try and make them open more.  It is usually a subtle difference and is more for trying to compensate for the other eye and create symmetry.  

good luck

Tear Trough Injections

Botox will not help the area that you are describing.  I suggest you consult a specialist in facial injections. Belotero does not cause the Tyndall effect.  I would wait a week to see the results and if you are unhappy have Vitrase injected to reverse the effects.  Best, Dr. Green

Fillers for tear trough , Botox No

Fillers can help tear troughs but botox doesnt help this area. In some instances botox can be used to open the eye but its very minimal and is only for very specific cases.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Making eyes bigger

Thats possible but its impossible to answer your question without pictures to evaluate. Please post frontal and side pictures of face and eyes to enable a more specific and relevant response from the panel.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.